Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 5, 2006, 4:23 PM MDT for Roosevelt County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 4:23 PM MDT (22:23 UTC)
- Expired
- May 5, 2006, 5:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 3:26 PM MDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1954 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 20.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:25 PM MDT, 58 minutes earlier.
Area forecast discussion, May 5, 3:25 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT FRI MAY 5 2006 ...TORNADO WATCH 294 JUST ISSUED FOR ROOSEVELT COUNTY THRU 03Z... ...TORNADO WATCH 293 REMAINS IN EFFECT FOR CHAVES CO. THRU 03Z... .UPDATE... WILL ISSUE ZONE PACKAGE EARLY TO INCORPORATE NEW TORNADO WATCH 294 WHICH INCLUDES ROOSEVELT COUNTY THROUGH 900 PM MDT. DPORTER && .DISCUSSION... SVR WEATHER THE MAIN HIGHLIGHT LATE THIS AFTERNOON AND EVENING AS STORMS CONTINUE TO DEVELOP WITHIN AXIS OF DECENT INSTABILITY. UPR LEVEL LOW WILL WORK INTO THE FOUR CORNERS AREA EARLY THIS EVENING. MEANWHILE...SW FLOW CONTINUES TO ADVECT UPPER LEVEL DISTURBANCES INTO THE CWFA...PROVIDING STRONG VERTICAL ASCENT ACROSS CNTRL/ERN NEW MEXICO. STRONG DIRECTIONAL/SPEED SHEAR IS NOTED ALONG A LINE FROM CLINES CORNERS TO ROSWELL...WHICH WOULD ALLOW FOR LONG LIVED SUPERCELLS WITH THE POTENTIAL TO PRODUCE ISOLD TORNADOES. THE SVR THREAT LESSENS AS STORMS WORK INTO THE COOLER AIRMASS NEAR THE TX STATE BORDER. ACTIVITY WITHIN THE NRN MOUNTAINS CONTINUES TO BE A MIXTURE OF WET AND DRY CELLS. SIGNIFICANTLY INCREASED POPS IN THE NE/EC PLAINS FOR THE EVENING PERIOD INTO THE LIKELY CATEGORY. UPR CORE EXPECTED TO PASS THROUGH THE STATE TONIGHT...CENTERED WITHIN THE EAST BY 12Z. NAM/GFS DIFFER ON WHEN BRUNT OF PCPN WILL DEPART THE REGION...WITH THE NAM BEING THE SLOWEST. DECIDED TO SPLIT THE DIFFERENCE AND MAINTAIN SCT COVERAGE FOR THE MORNING HOURS. ISOLD SHOWERS/STORMS SHOULD REDEVELOP BY AFTERNOON ALONG THE ERN SLOPES OF THE SANGRE MTS AND TRACK INTO THE NE PLAINS...DUE TO UPR LEVEL DISTURBANCES PASSING THROUGH NW FLOW ALOFT. LOW CLOUDS AND PATCHY FOG WILL BE AN ISSUE ONCE AGAIN TONIGHT...EAST OF THE CENTRAL MTN CHAIN AND WILL LIKELY FAIL TO DISSIPATE BY AFTERNOON. WENT ON THE LOW END OF NUMERICAL GUIDANCE...WITH HIGHS ONLY IN THE LOW 60S IN THE FAR NE ZONES. ANOTHER ROUND OF PCPN EXPECTED SUN AFTERNOON AS NW FLOW CONTINUES. FOG WILL BE AN ISSUE ONCE AGAIN FOR THE ERN PLAINS SATURDAY NIGHT. EXPECT TEMPERATURES TO REBOUND ACROSS THE EAST AS STRATUS AND FOG SHIFT INTO WRN TX LATE SUN MORNING/EARLY AFTERNOON. LATER SHIFTS WILL HAVE TO MONITOR THE SUN PERIOD AS NAM IS HINTING AT A BETTER THREAT FOR PCPN WITHIN AN AXIS OF DECENT INSTABILITY OF 2000 K/JG. QUIET WEATHER FOR MONDAY BEFORE A SFC FRONT WORKS INTO THE NE FOR TUE/TUE NIGHT. MAX TEMPS WILL BE IN THE UPPER 80S/LOW 90S FOR MON AS UPPER FLOW BRIEFLY SHIFTS TO ZONAL FLOW. PCPN CHANCES INCREASE FOR TUE/WED AS UPSLOPE FLOW INTERACTS WITH UPPERR FLOW VEERING TO THE NW. WENT AHEAD AND WHACKED HIGHS FOR THE NE/EC PLAINS ON WED. WILL LEAVE REMAINDER OF EXTENDED INTACT FOR NOW. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 77 42 77 / 5 0 0 5 GALLUP.......................... 30 72 33 75 / 0 0 0 0 GRANTS.......................... 34 73 36 76 / 5 0 0 5 GLENWOOD........................ 40 80 42 82 / 0 0 0 5 CHAMA........................... 28 62 29 62 / 30 10 10 10 LOS ALAMOS...................... 37 66 39 69 / 30 5 5 5 RED RIVER....................... 29 55 29 60 / 40 10 10 10 TAOS............................ 35 67 32 70 / 40 10 10 10 SANTA FE........................ 37 69 39 73 / 40 5 5 5 SANTA FE AIRPORT................ 40 71 41 76 / 30 5 5 5 ESPANOLA........................ 38 76 39 78 / 40 5 5 10 ALBUQUERQUE HEIGHTS............. 48 76 51 80 / 20 5 0 5 ALBUQUERQUE VALLEY.............. 45 78 47 82 / 20 5 0 5 ALBUQUERQUE FOOTHILLS........... 44 75 46 79 / 30 5 0 5 ALBUQUERQUE WEST MESA........... 47 77 47 82 / 20 5 0 5 SOCORRO......................... 45 80 46 83 / 10 0 0 5 SANDIA PARK/CEDAR CREST......... 35 69 37 71 / 30 5 5 5 MORIARTY/ESTANCIA............... 41 71 39 76 / 30 5 5 5 CARRIZOZO....................... 43 77 44 79 / 10 5 0 5 RUIDOSO......................... 37 71 36 72 / 10 5 0 5 RATON........................... 39 65 37 73 / 60 20 20 10 LAS VEGAS....................... 36 65 38 73 / 60 10 10 10 ROY............................. 41 62 43 71 / 80 20 20 10 CLAYTON......................... 42 61 44 73 / 80 30 30 10 SANTA ROSA...................... 45 71 44 79 / 80 20 10 10 TUCUMCARI....................... 47 69 48 82 / 90 40 10 10 FORT SUMNER..................... 50 70 48 81 / 70 20 10 10 CLOVIS.......................... 49 67 48 80 / 80 40 10 10 PORTALES........................ 49 67 49 81 / 80 40 10 10 ROSWELL......................... 55 78 53 86 / 30 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, May 5, 6:00 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 5 2006 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
| May 4, 8:51 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 54 min |
| May 4, 9:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 34 min |
| May 4, 10:51 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| May 4, 11:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
| May 5, 1:47 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 43 min |
| May 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 45 min |
| May 5, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 50 min |
| May 5, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 45 min |
| May 5, 3:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| May 5, 4:07 PM MDT | Tornado Warning | ABQ | Chaves | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.